MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR AFP; KIT, TEST,ALPHA-FETOPROTEIN FOR TESTICULAR CANCER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR AFP; KIT, TEST,ALPHA-FETOPROTEIN FOR TESTICULAR CANCER
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the us (ous) customer contacted the siemens customer care center (ccc) to report an observation of a discordant (low) advia centaur afp result that was considered discordant relative to the higher retest result.The customer states that all procedures and conditions concerning storage, reconstitution, use and the pre-analytical sample preparation phase were followed.The interpretation of results section of the instructions for use (ifu) states, "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens is investigating.
 
Event or Problem Description
A customer obtained a low initial result with the advia centaur afp assay (lot 280) on an advia centaur xpt instrument.The initial result was considered discordant relative to the higher retest result obtained when the same sample was retested on the same instrument on a different day.The initial result was reported and questioned.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the discordant low afp result.
 
Additional Manufacturer Narrative
Siemens investigated a customer report of a discordant low advia centaur afp (lot 280) patient result (sid #(b)(6) that was higher upon retesting.Siemens service was dispatched to the customer site and cracked fittings were found and replaced.It is unknown if the sample was retested after service, as no response from the country has been received.Customer qc and calibrations were reviewed, and no failures were identified.Siemens internal data was reviewed, and no issues identified with the reagent lot.Based on the available information, the cause of the initial negative result that repeated higher could not be confirmed.The customer is operational and has not reported further discrepant afp results.The reported issue was resolved by routine troubleshooting/standard service actions.Siemens filed initial mdr 1219913-2024-00186 on 20-mar-2024.In section h6 of this report, the investigation finding and conclusion codes were updated based on the investigation results.

Brand Name
ADVIA CENTAUR AFP
Common Device Name
KIT, TEST,ALPHA-FETOPROTEIN FOR TESTICULAR CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
3392064073
MDR Report Key18940920
Report Number1219913-2024-00186
Device Sequence Number2894195
Product Code LOJ
UDI-Device Identifier00630414177328
UDI-Public00630414177328
Combination Product (Y/N)N
PMA/510(K) Number
K020806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2025
Device Model NumberN/A
Device Catalogue Number10309979
Device Lot Number280
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date02/18/2025
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown